MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a surgical procedure to replace this spectra malleable penile prosthesis due to poor rigidity and quality of erections preventing intercourse.The existing device was explanted and an inflatable penile prosthesis (ipp) was implanted in its place.No patient complications were reported.The explanted components are expected for return.
 
Additional Manufacturer Narrative
Product investigation: the complaint component was returned and analyzed, and the reported allegation of poor rigidity was not confirmed via product analysis.The spectra cylinders were visually inspected and functionally tested.Both cylinders performed within specifications.The product record review indicated that the product met all in-process specifications prior to leaving bsc and the reported events do not represent a new or unanticipated event.The investigation conclusion code of no problem detected was chosen because a device complaint or malfunction could not be confirmed through product analysis.Based on the results of this investigation, no escalation to ncep/capa/scar is required.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8924081
Report Number2183959-2019-65810
Device Sequence Number2048324
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/06/2022
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number0178246005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR